Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

May 10, 2021Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 10, 2021, 9:04 PM CDT for Choctaw County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2021, 9:04 PM CDT (02:04 UTC)
Expired
May 10, 2021, 9:45 PM CDT
In force
41 min
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 179 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

805 
WWUS84 KTSA 110204
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
904 PM CDT Mon May 10 2021
 
OKZ053-110245-
Choctaw OK-
904 PM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHOCTAW COUNTY UNTIL
945 PM CDT...

At 903 PM CDT, a strong thunderstorm was located 9 miles south of
Goodland, moving east at 40 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Fort Towson...                    Raymond Gary State Park...
Ord...                            Huskey...
Swink...                          Frogville...

LAT...LON 3387 9546 3389 9546 3387 9549 3389 9551
      3388 9555 3391 9555 3408 9516 3394 9516
      3396 9523 3394 9525 3389 9526 3390 9526
      3391 9527 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0203Z 253DEG 37KT 3384 9557 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 10, 6:37 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 10, 6:37 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
637 PM CDT Mon May 10 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing VFR conditions are likely to persist through much of the
overnight hours. Showers and MVFR ceilings will spread north and
eastward late tonight through Tuesday morning. Scattered storms
also look likely and will include a mention at all terminals
through mid afternoon. Widespread rains and low MVFR to periodic
IFR ceilings will impact flight conditions through much of the day
Tuesday with a gradual improvement probable mid to late Tues
afternoon.

&&

.PREV DISCUSSION... /Issued 305 PM CDT Mon May 10 2021/

DISCUSSION...
This afternoon two areas of precip remained ongoing...one along
the Kansas Oklahoma border as a vorticity lobe combined with mid
level warm advection pushed eastward within the upper level near
zonal flow. The second area of precip was scattered showers and
thunderstorms occurring across parts of Southeast Oklahoma and
West Central Arkansas over an area of elevated instability
interacting with a 850-mb axis of frontogenetic forcing. This
activity will remain possible through this afternoon as the vort
lobe exits the region and the elevated forcing continues to hold
near the Red River.

There could be a lull in precip this evening before additional
rain chances increase overnight tonight as another vort lobe lifts
northward over the elevated frontogenetic forcing and a shortwave
moves eastward into the Central/Southern Plains.
Again...thunderstorm potentials should remain south of Interstate
40 tonight. Deep layer shear combined with marginal instability
and moderately steep lapse rates could allow for a couple storms
to produce small to near severe size hail. Organized severe
weather is not anticipated.

During the day Tuesday...rain chances should spread over the CWA
with the thunder potential to also spread northward as the
shortwave moves over the CWA. Low level moisture vectors spreading
precipitable water values in the 1-1.5 inch range Tuesday will
aid in the potential for locally heavy rainfall over parts of
Southeast Oklahoma with lesser amounts northward. The Tuesday
shortwave should exit the region Tuesday night ahead of a more
defined shortwave forecast to push into/through the CWA Wednesday.
In response...rain chances continue Tuesday night and finally
taper off Wednesday as the second shortwave moves through and
kicks out the stalled elevated frontogenetic forcing axis.

With the shortwave progged to move through the CWA...continued
cooler conditions are forecast with highs in the 50s/low 60s and
lows in the 40s/low 50s possible through Wednesday night. The
coldest morning looks to be Thursday morning as skies are forecast
to clear with light winds behind the exiting shortwave. These
conditions should be short-lived though as a warming trend returns
late week into the weekend with a return of gusty southerly winds
Saturday and Sunday.

In the extended forecast...a low pressure system is progged to
drop southward into the Desert Southwest over the weekend with
southwesterly flow spreading over the Southern Plains. In
response...gusty southerly winds transporting low level moisture
back into the region combined with a couple lead impulses lifting
through the CWA will allow for rain and thunderstorm chances to
return during the weekend. The greater shower/storm chances look
to be during the early part of next week as the wave out west
lifts through the region. Periods of heavy rainfall as well as at
least limited severe potentials could be possible for the CWA next
Monday/Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   49  61  50  63 /  10  60  40  10
FSM   52  62  51  64 /  20  70  50  10
MLC   52  59  51  64 /  30  80  40  20
BVO   46  61  48  63 /  10  40  30  10
FYV   45  59  47  62 /  10  60  50  10
BYV   45  60  46  61 /  10  50  50  10
MKO   49  59  50  63 /  20  70  40  10
MIO   45  60  48  62 /  10  40  40  10
F10   50  59  49  63 /  20  80  40  20
HHW   54  60  53  65 /  60  80  50  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....07
Hazardous weather outlook, May 10, 7:30 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
730 PM CDT Mon May 10 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
730 PM CDT Mon May 10 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...Through Late Evening.

DISCUSSION...
Isolated to scattered thunderstorms are expected to expand
northward this evening and into the overnight into parts of
southeast Oklahoma. Widespread severe weather is not expected,
but a strong storm could produce large hail through late evening
in far southeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...High Wind Potential...
          Heavy Rain Potential.
WEDNESDAY THROUGH THURSDAY...No Hazards.
FRIDAY THROUGH SUNDAY...Thunderstorm Potential...High Wind Potential.

EXTENDED DISCUSSION...
Isolated to scattered thunderstorms should be ongoing Tuesday
morning across parts of eastern Oklahoma, eventually spreading
into western Arkansas by midday. There is a limited threat of
severe hail near the Red River.

An unsettled weather pattern is expected to develop by next
weekend, as warm, humid and unstable air returns to the region,
leading to an increase in thunderstorm chances. Weaker flow aloft
will limit the severe weather threat.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 10, 8:29 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
829 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             6 S UNGER               33.94N 95.78W
05/10/2021  E1.75 INCH       CHOCTAW            OK   PUBLIC

            UP TO A LITTLE BIGGER THAN GOLF BALL HAIL
            RELAYED VIA COUNTY EM FACEBOOK SOUTH OF
            UNGER. LOCATION AND TIME ESTIMATED FROM
            RADAR.

&&

KAH
Local storm report, May 10, 8:35 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
835 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             HUGO                    34.01N 95.51W
05/10/2021  E1.00 INCH       CHOCTAW            OK   FIRE DEPT/RESCUE

            RELAYED VIA COUNTY EM FACEBOOK PAGE. TIME ESTIMATED VIA
            RADAR.

&&

KAH
Local storm report, May 10, 8:38 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
838 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             2 ENE HUGO              34.02N 95.48W
05/10/2021  E1.00 INCH       CHOCTAW            OK   TRAINED SPOTTER

&&

KAH
Local storm report, May 10, 8:46 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             3 NNW GAY               33.99N 95.64W
05/10/2021  E1.00 INCH       CHOCTAW            OK   TRAINED SPOTTER

            REPORT WITH PHOTO RELAYED VIA TWITTER.
            LOCATION ESTIMATED VIA RADAR AND TIME
            PROVIDED IN REPORT.

&&

KAH
Local storm report, May 10, 8:48 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
848 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             4 WNW GAY               33.97N 95.69W
05/10/2021  E1.75 INCH       CHOCTAW            OK   PUBLIC

            REPORT WITH PHOTO RELAYED VIA BROADCAST
            MEDIA TWITTER. LOCATION ESTIMATED FROM RADAR
            AND TIME PROVIDED.

&&

KAH
Special weather statement, May 10, 9:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
904 PM CDT Mon May 10 2021

OKZ053-110245-
Choctaw OK-
904 PM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHOCTAW COUNTY UNTIL
945 PM CDT...

At 903 PM CDT, a strong thunderstorm was located 9 miles south of
Goodland, moving east at 40 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Fort Towson...                    Raymond Gary State Park...
Ord...                            Huskey...
Swink...                          Frogville...

LAT...LON 3387 9546 3389 9546 3387 9549 3389 9551
      3388 9555 3391 9555 3408 9516 3394 9516
      3396 9523 3394 9525 3389 9526 3390 9526
      3391 9527 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0203Z 253DEG 37KT 3384 9557

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:44 PM CDTSevere Thunderstorm WarningTSAChoctaw61 min
May 10, 9:18 PM CDTSevere Thunderstorm WarningTSAChoctaw26 min
May 10, 9:26 PM CDTSpecial Weather StatementTSAChoctaw34 min
May 11, 11:35 AM CDTSpecial Weather StatementTSAPittsburg25 min
May 11, 12:02 PM CDTSpecial Weather StatementTSAHaskell, Latimer, McIntosh43 min
May 11, 12:42 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Haskell, LeFlore, Sequoyah48 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.